Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 104, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 16, 2017, 8:50 PM CDT for 5 counties in Iowa. It was in force for 40 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2017, 8:50 PM CDT (01:50 UTC)
- Expired
- May 16, 2017, 9:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA
The radar
The Des Moines radar (KDMX), 139 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 8:50 PM CDT | TSTM WND DMG | Pocahontas, IA | STRONG WIND AND HEAVY RAIN LAST NIGHT. MANY STREETS IN TOWN HAVE TREE BRANCHES DOWN, RANGING FROM SMALL STICKS TO BIG, ROUND BRANCHES. TREE SNAPPED AT ONE OF OUR CEMETERIES ON EAST SIDE OF TOWN. STANDING WATER THROUGHOUT TOWN. 3.75 INCHES OF RAIN. TIME ESTIMAT |
| May 16, 8:57 PM CDT | TSTM WND GST 50 | Bradgate, IA | STRONG WINDS ... GUSTS AT LEAST 50 MPH. |
| May 16, 9:12 PM CDT | HAIL 1 | Wesley, IA | TRAINED SPOTTER REPORTED QUARTER SIZED HAIL. |
| May 16, 9:21 PM CDT | TSTM WND GST 60 | 1 Ssw Algona, IA | TRAINED SPOTTER ESTIMATED WIND GUSTS TO 60 MPH OR MORE ONGOING. |
| May 16, 9:24 PM CDT | TSTM WND GST 58 | Algona, IA | 55-60MPH WIND GUSTS WITH PEA SIZE HAIL. SEVERAL TREE LIMBS DOWN ROUGHLY 2-3 INCHES IN DIAMETER. |
| May 16, 9:25 PM CDT | TSTM WND DMG | Algona, IA | SEVERAL TREE LIMBS OF VARIOUS SIZE AND ONE LARGE TREE ABOUT 5-6 FEET IN DIAMETER DOWN. MULTIPLE POWER OUTAGES. TIME ESTIMATED BY RADAR. |
| May 16, 9:25 PM CDT | TSTM WND GST 70 | 2 Ene Whittemore, IA | ALGONA RWIS MEASURED 70 MPH WIND GUST. |
| May 16, 9:27 PM CDT | TSTM WND GST 70 | 1 Se Algona, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| May 16, 8:46 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.1
The text
As transmitted.
451
WUUS53 KDMX 170150
SVRDMX
IAC081-091-109-147-151-170230-
/O.NEW.KDMX.SV.W.0104.170517T0150Z-170517T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
850 PM CDT TUE MAY 16 2017
The National Weather Service in Des Moines has issued a
* Severe Thunderstorm Warning for...
Pocahontas County in northwestern Iowa...
Southern Kossuth County in north central Iowa...
Northwestern Hancock County in north central Iowa...
Northwestern Humboldt County in north central Iowa...
Southeastern Palo Alto County in northwestern Iowa...
* Until 930 PM CDT.
* At 849 PM CDT, a severe thunderstorm was located 8 miles southwest
of Algona, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Algona, Pocahontas, West Bend, Rolfe, Gilmore City, Titonka,
Wesley, Bode, Crystal Lake, Woden, Palmer, Havelock, Bradgate,
Plover, St. Joseph, Ottosen, St. Benedict, Irvington, Sexton and
Pocahontas Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4326 9374 4261 9451 4256 9463 4256 9470
4278 9488 4327 9407
TIME...MOT...LOC 0149Z 229DEG 47KT 4297 9433
HAIL...1.25IN
WIND...60MPH
$$
Lee2 follow-up statements
079
WWUS53 KDMX 170214
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
914 PM CDT TUE MAY 16 2017
IAC081-091-109-147-151-170230-
/O.CON.KDMX.SV.W.0104.000000T0000Z-170517T0230Z/
Pocahontas IA-Kossuth IA-Hancock IA-Humboldt IA-Palo Alto IA-
914 PM CDT TUE MAY 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN POCAHONTAS...SOUTHERN KOSSUTH...NORTHWESTERN
HANCOCK...NORTHWESTERN HUMBOLDT AND SOUTHEASTERN PALO ALTO
COUNTIES...
At 913 PM CDT, a severe thunderstorm was located 8 miles southeast of
Union Slough, or 14 miles northeast of Algona, moving northeast at 55
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Algona, West Bend, Rolfe, Gilmore City, Titonka, Wesley, Bode,
Crystal Lake, Woden, Bradgate, Plover, St. Joseph, Ottosen, St.
Benedict, Irvington, Sexton, Stinson Prairie State Park, Algona
Municipal Airport and Aa Call State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4267 9444 4290 9468 4327 9407 4326 9374
TIME...MOT...LOC 0213Z 229DEG 47KT 4318 9399
HAIL...1.25IN
WIND...60MPH
$$
Lee096 WWUS53 KDMX 170227 SVSDMX Severe Weather Statement National Weather Service Des Moines IA 927 PM CDT TUE MAY 16 2017 IAC081-091-109-147-151-170236- /O.EXP.KDMX.SV.W.0104.000000T0000Z-170517T0230Z/ Pocahontas IA-Kossuth IA-Hancock IA-Humboldt IA-Palo Alto IA- 927 PM CDT TUE MAY 16 2017 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN POCAHONTAS... SOUTHERN KOSSUTH...NORTHWESTERN HANCOCK...NORTHWESTERN HUMBOLDT AND SOUTHEASTERN PALO ALTO COUNTIES WILL EXPIRE AT 930 PM CDT... The severe thunderstorm which prompted the warning has moved out of the warned area. Therefore, the warning has been cancelled. A severe thunderstorm watch remains in effect until midnight CDT for north central and northwestern Iowa. A severe thunderstorm watch also remains in effect until 300 AM CDT for north central Iowa. Remember, a Severe Thunderstorm Warning still remains in effect for 1015 PM CDT. LAT...LON 4267 9444 4290 9468 4327 9407 4326 9374 TIME...MOT...LOC 0226Z 229DEG 47KT 4328 9383 $$ Lee
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:44 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 16, 6:44 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 644 PM CDT Tue May 16 2017 .MESOSCALE DISCUSSION... Issued at 635 PM CDT Tue May 16 2017 Complex of severe storms now entering western Iowa...and heading east/northeast. Winds in excess of 80 mph reported at KOAX with storms moving at 45 mph. HRRR modeling storms to reach western CWA border between 700 pm and 730 pm...with eventual spread northeast initially. Effective bulk shear remains 35/45 kts with 2000-3500 J/Kg MLCAPE across most of CWA. Main threat initially should remain severe wind gust potential/large hail over the west as LCL remain rather high and low level SRH only 100 m2/s2 not overly supportive of any tor threat at the moment. Hail and Downdraft CAPE quite supportive of continued wind/hail threat across most of the area. /rev && .SHORT TERM.../Tonight through Wednesday/ Issued at 344 PM CDT Tue May 16 2017 It will be an active 24 hours for Iowa. For this afternoon into very early evening, storms will fester across northern into western Iowa due to a couple a bands of weaker theta-e advection moving across the area. However not expecting much out of these storms. The overall pattern shows a broad south to southwest flow across the state with a deep trough over the southwest United States that will slowly lift into western Kansas and develop into a closed low by Wednesday morning. Meanwhile at the surface a frontal boundary extends from a surface low over Kansas northeastward through NE and MN. Out of the upper trough, waves of energy will get ejected from the base of the trough across the Plains and into the Upper Midwest. This will help in developing waves along the surface boundary which will help to initiate storms...some of which are already developing in KS and NE which will become more widespread as the trough begins to lift this evening. Storms are expected to become widespread this evening across the west into north central Iowa with initiation along the frontal boundary. Instability and shear will be sufficient for severe storms...initially over eastern KS and NE but spreading into western/northern Iowa between 00Z and 03Z and persisting into Wednesday morning. Mesoanalysis already showing signs of a weakening cap and 2500 to 3000 j/kg of CAPE over the west into north central Iowa. Once storms initiate and if the low level jet develops as models prog it to...robust storms capable of large hail and damaging wind should push into the state. There may be a narrow window for tornadoes but this should mainly be west of the state. PWAT's are around 1.3 to 1.5 inches so heavy rainfall appears likely with the strong storms. Not thinking about a flash flood watch at this time because much of the area missed out on the heavy rain from last night so I believe we can take any heavy rainfall tonight. North of Iowa not so much but we will be monitoring the heavy rain potential. On Wednesday the upper low will pivot northeast lifting across Iowa through the day. Through this time the surface low will be pivoting across northwest Iowa dragging a cold front into the state from late afternoon through the evening. This will put much of our forecast area in the warm sector through the day. The big question for Wednesday is whether the morning convection and expected cloud cover through the day will allow us to realize all of the instability that will be in place across the eastern two thirds or so of the state (areas ahead of the frontal boundary). If we get an hour or so of sun, storms will rapidly develop and if that can happen they will quickly go severe with all modes of severe weather possible...including a few tornadoes. Currently it does look like there will be a lull in the morning activity before the front moves in and the afternoon activity begins so if we can recover and get some sun, it's going to be an active day. For now the hazardous weather outlook will be beefed up to include a slight risk and the appropriate threats. .LONG TERM.../Wednesday night through Tuesday/ Issued at 344 PM CDT Tue May 16 2017 The pattern looks to remain quite active into the weekend, but later portions likely not as significant as what has occurred recently. There will be a pronounced cool down as well with a period of cooler, drier air anticipated. Severe weather could be in progress at onset or on the downward trend with a fairly stacked low pressure system moving through the Missouri Valley and into NW Iowa. Both the GFS and NAM still depict strong deep shear in the newly upgraded Slight Risk area, but instability will be off its peak with MLCAPEs decreasing from 1-2K j/kg down into the hundreds. This will be more due to the loss of low level moisture rather than cooling as the remnants of the Plains dryline pass through the state. The true cold front still appears to be north of Iowa through 06z. Some scattered showers may linger north into Thursday morning but this is mainly driven by lingering deep moisture rather than forcing, which is neutral to subsident 06- 12z. Thursday will exit summer-like temperatures with a cooler, drier period until rain chances increase once again. Attention will turn to the current WA upper system as it makes its way through the Rockies and into the central Plains into Friday and early Saturday. This will spread fairly strongly phased thermodynamic and kinematic forcing through the Missouri Valley into Iowa late Thursday Night into Friday morning. The baroclinic zone aloft will reach Iowa with strong theta-e advection and frontogenetic forcing which will diminish slightly during the day into Saturday but still be more than sufficient to sustain precip. Thus have a prolonged period with likely PoPs. Initially the instability will be rather low and any convection elevated, however the warm sector does briefly get into southern and eastern Iowa during the day with strong deep shear so this window will need to be watched for severe potential. The system should exit into the end of the weekend, but precip chances will return once again into Tuesday. The broad mean trough that will settle into the region after this system will still be in place with both the GFS and ECMWF showing a short wave dropping from the Canadian provinces into the northern Plains. There are timing and strength differences at this range of course, but there is enough consensus for high end chance PoPs Mon Night into Tue. With the cool mean trough still in place, much of the forcing will be kinematic with only weak warm advection and low instability. && .AVIATION.../For the 00Z TAFS through 00Z Wednesday evening/ Issued at 632 PM CDT Tue May 16 2017 Main concern next 6 to 12 hours will be convection...with additional storms from 15 to 23z Wednesday. Complex of storms heading into SW Iowa now...expecting to expand northeast toward KFOD by 03z......KMCW by 05-07z with second push across the south nearing KDSM from 05-06Z. Have added convective gusts to sites where more likely...magnitudes may be higher...particularly at KDSM/KFOD. Storms likely to bring cigs down to MVFR at times with potential for hail...but uncertainty there and will wait until storms show more certainty. Active weather to continue to 00z Thur./rev && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE...REV SHORT TERM...FAB LONG TERM...Small AVIATION...REV
Hazardous weather outlook, May 16, 3:27 PM CDT, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 327 PM CDT Tue May 16 2017 IAZ004-015-023-033-044-172030- Emmet-Palo Alto-Pocahontas-Sac-Crawford- 327 PM CDT Tue May 16 2017 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight Thunderstorms will develop late this afternoon or evening and persist through much of the night. There is a slight risk of severe storms mainly this evening with large hail and damaging wind the main threat. Locally heavy rainfall is likely with the strongest storms and may cause ponding of water in urban areas and ditches in rural areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are likely Wednesday. A few storms may be severe with large hail and damaging wind the main threat. An isolated tornado cannot be ruled out. Non-severe thunderstorms are possible Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening into tonight. Spotter activation may be needed Wednesday afternoon. IAZ006-007-028-039-050-062-074-075-084>086-094>097-172030- Winnebago-Worth-Bremer-Black Hawk-Tama-Poweshiek-Marion-Mahaska- Lucas-Monroe-Wapello-Decatur-Wayne-Appanoose-Davis- 327 PM CDT Tue May 16 2017 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight Thunderstorms are expected mainly this evening and tonight. There is a slight risk for severe storms with damaging wind and large hail the main threat. Heavy rainfall is possible with the strongest storms which may cause ponding of water in urban areas and ditches in rural areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are likely Wednesday. There is a slight risk for severe storms. All modes of severe weather are possible. Non-severe thunderstorms are possible Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening into tonight and again Wednesday afternoon. IAZ005-016-017-024>027-034>038-045>049-057>061-070>073-081>083- 092-093-172030- Kossuth-Hancock-Cerro Gordo-Humboldt-Wright-Franklin-Butler- Calhoun-Webster-Hamilton-Hardin-Grundy-Carroll-Greene-Boone-Story- Marshall-Audubon-Guthrie-Dallas-Polk-Jasper-Cass-Adair-Madison- Warren-Adams-Union-Clarke-Taylor-Ringgold- 327 PM CDT Tue May 16 2017 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight Thunderstorms are likely from late this afternoon but especially tonight. There is an enhanced risk of severe storms for the outlook area with damaging wind and large hail the main threats but an isolated tornado is also possible. Heavy rainfall is possible with the storms and may cause some ponding of water in urban areas and in ditches in rural areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are likely Wednesday. There is a slight risk for severe storms...especially in the afternoon. All modes of severe weather are possible. Non-severe thunderstorms are possible Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and tonight then again on Wednesday. FAB
In the hours before
Local storm report, May 16, 8:11 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
811 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND GST ODEBOLT 42.31N 95.25W
05/16/2017 E65 MPH SAC IA FIRE DEPT/RESCUE
60 TO 70 MPH REPORTED BY FIRE DEPT.
&&Local storm report, May 16, 8:21 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
821 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 3 WSW GLIDDEN 42.05N 94.79W
05/16/2017 E71 MPH CARROLL IA AWOS
SUSTAINED 48 GUST 71 MPH.
&&Local storm report, May 16, 8:23 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
823 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM TSTM WND DMG ODEBOLT 42.31N 95.25W
05/16/2017 SAC IA TRAINED SPOTTER
AT LEAST 3 LARGE TREES DOWN IN NEIGHBORS
YARD. TIME ESTIMATED BY RADAR AND PREVIOUS
REPORTS.
&&Local storm report, May 16, 8:28 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
828 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL FONDA 42.58N 94.85W
05/16/2017 M1.00 INCH POCAHONTAS IA PUBLIC
PUBLIC REPORTED QUARTER SIZED HAIL IN FONDA,
VIA SOCIAL MEDIA.
&&Local storm report, May 16, 8:45 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
845 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL 2 ESE FARNHAMVILLE 42.27N 94.38W
05/16/2017 M1.00 INCH WEBSTER IA TRAINED SPOTTER
&&Local storm report, May 16, 8:50 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
850 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM TSTM WND GST MANSON 42.53N 94.54W
05/16/2017 E60 MPH CALHOUN IA TRAINED SPOTTER
&&The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:02 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 43 min |
| May 16, 7:41 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford, Sac | 49 min |
| May 16, 7:53 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 37 min |
| May 16, 7:59 PM CDT | Tornado Warning | DMX | Carroll | 16 min |
| May 16, 8:15 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Sac, Webster | 45 min |
| May 16, 8:18 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 42 min |
| May 16, 8:22 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Carroll, Cass, Dallas, Greene and 1 more | 38 min |
| May 16, 8:48 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Hamilton, Humboldt, Webster, Wright | 42 min |
| May 16, 8:57 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 33 min |
| May 16, 9:18 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Greene, Guthrie | 22 min |
| May 16, 9:19 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago, Worth | 56 min |
| May 16, 9:26 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Webster and 1 more | 49 min |
| May 16, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 15 min |
| May 16, 9:42 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Marshall, Story | 34 min |
| May 16, 9:49 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Worth | 26 min |
| May 16, 10:13 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hamilton, Hardin, Marshall, Story | 29 min |
| May 16, 10:15 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Cerro Gordo, Franklin, Worth | 33 min |
| May 16, 10:40 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Grundy, Hardin | 22 min |
| May 16, 10:46 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 44 min |
| May 16, 11:19 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Union | 26 min |
| May 17, 12:35 AM CDT | Special Weather Statement | DMX | Jasper, Mahaska, Poweshiek | 40 min |
| May 17, 2:42 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison | 28 min |
| May 17, 3:02 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 43 min |
| May 17, 3:14 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 27 min |
| May 17, 3:28 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Story | 35 min |
| May 17, 3:29 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Clarke, Madison, Union | 29 min |
| May 17, 3:37 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie | 23 min |
| May 17, 3:46 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Carroll, Cass, Clarke, Dallas and 6 more | 44 min |
| May 17, 3:47 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Marion, Union, Warren and 1 more | 43 min |
| May 17, 3:59 PM CDT | Tornado Warning | DMX | Appanoose, Monroe | 46 min |
| May 17, 4:17 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie, Jasper, Madison and 4 more | 43 min |
| May 17, 4:26 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 22 min |
| May 17, 4:27 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Jasper, Lucas, Mahaska, Marion, Monroe and 4 more | 63 min |
| May 17, 4:36 PM CDT | Tornado Warning | DMX | Mahaska, Monroe, Wapello | 27 min |
| May 17, 4:53 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Grundy, Hamilton, Hardin, Jasper, Marshall and 3 more | 67 min |
| May 17, 5:11 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Webster | 49 min |
| May 17, 5:16 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hamilton, Hancock, Hardin, Wright | 59 min |
| May 17, 5:21 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Wapello | 39 min |
| May 17, 5:32 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler | 43 min |
| May 17, 5:53 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Kossuth, Winnebago, Worth | 34 min |
| May 17, 6:01 PM CDT | Severe Thunderstorm Warning | DMX | Emmet | 8 min |
| May 17, 6:16 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 9 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.